Wilfredo Rivera

Learn More
INTRODUCTION Hydrofluoric acid (HF) is a weak inorganic acid used for etching and as rust remover. Systemic toxicity is manifested as ventricular dysrhythmias. The mechanisms for these dysrhythmias are not well elucidated. CASE REPORT An 82-year-old woman ingested 8 ounces of 7% HF. Shortly after emergency department (ED) arrival, she became pulseless,(More)
The response of dairy bulls to the urine of cows in various stages of the reproductive cycle was quantified by presenting 200 ml of urine in a stainless steel bowl to the stanchioned bulls for 10 min. Estrous mucus was also presented in the same manner. Sniffs, nose licks and flehmen responses were recorded. Of 15 bulls tested only 7, or 47%, met the(More)
OBJECTIVE To report an accidental intravenous infusion of Golytely (polyethylene glycol and electrolyte solution; PEG-ELS) in a pediatric patient that did not result in systemic toxicity. CASE SUMMARY A 4-year-old Hispanic girl presented to the emergency department after ingestion of approximately 24 tablets of 6-mercaptopurine (6-MP) 2 hours earlier. She(More)
OBJECTIVE To report a case of delayed toxicity following a single ingestion of aspirin, where the initial concentrations were nearly undetectable and the patient was completely asymptomatic for the first 35 hours. CASE SUMMARY A 14-year-old white female was evaluated after a single ingestion of 120 tablets of aspirin 81 mg/tablet hours before arrival to(More)
PURPOSE To compare the relative toxicities of bolus versus infusional 5-FU chemotherapy administrated concurrently during external beam irradiation in patients with locally advanced rectal cancer following surgical extirpation. METHODS A total of 26 eligible patients were retrospectively identified as having been treated for rectal adenocarcinoma at the(More)
There are limited reports of human overdose with the animal tranquilizer, xylazine hydrochloride. The reported effects include hypotension, bradycardia, and respiratory depression. Ocular exposures to xylazine have not been previously reported. A 38-year-old man arrived in the Emergency Department, reporting the accidental irrigation of both eyes with(More)
Pain assessment is a complex yet essential aspect of holistic care of the pediatric patient during the postoperative period. Because children cannot verbalize pain, the PACU nurse is faced with the challenge of assessing pain. This article attempts to provide guidelines in assessing postoperative pediatric pain and reviews common analgesic drugs.